Arkansas, 2022

Tornadoes and Hail in Arkansas, May 21 to 24, 2022

May 21 to 24, 2022 · NWS LZK · 24 events in 15 counties and zones

Scattered strong to severe storms formed into a line across portions of northwestern and northern Arkansas along and ahead of an advancing cold front. The line made it into central sections of the state by early evening, and into the south during the overnight hours of the 21st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$360,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Scattered strong to severe storms formed into a line across portions of northwestern and northern Arkansas along and ahead of an advancing cold front. The line made it into central sections of the state by early evening, and into the south during the overnight hours of the 21st.

Dry weather and above normal temperatures returned to the state for a few days before yet another storm system would impact the state on the 21st. Ahead of a strong cold front, there was a risk of severe weather stretching from the Texas/Mexico border northeastward to the Maine/Canada border. Thunderstorms initially developed across north/northwest Arkansas before forming into a line and marching east. While a brief, weak tornado occurred across Newton County, the most widespread damage occurred across portions of north central into northeast Arkansas. Numerous trees were blown down from Sharp County into portions of Lawrence and Randolph Counties. Additional storms developed later during the evening of May 21st across portions of western into central and southern Arkansas. Severe weather reports weren't widespread, but a second brief tornado developed near Royal in Garland County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 21, 1:29 PM CST, 16 minutes earlier.

Area forecast discussion, May 21, 1:29 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
229 PM CDT Sat May 21 2022

.SHORT TERM...Today Through Monday Night

Latest radar imgry depicted scattered showers/storms all around the
FA this afternoon, w/ some stronger multicell activity noted over
the N/E where remnants from overnight convection have become re-
invigorated w/ diurnal trends and begun to move E/wrd at a faster
motion. An outflow bndry was located along the Wrn portion of the I-
40 corridor, arcing back towards the N/E into N/E AR where it is
more co-located w/ ongoing storms. Lastly, the advancing cold frnt
appears to be into N/Wrn AR, w/ some scattered storm activity
beginning to develop in S/W MO. Though storms have begun to develop
along the frnt in S/W MO, the aforementioned outflow bndry wl also
be a focus point for additional development as the afternoon
progresses.

Through the remainder of the day, the potential for increasing
coverage of thunderstorms along the advancing cold frnt remains
prominent, though mesoanalysis data suggests most of the N/Wrn
portion of the state is well worked over from morning convection, w/
a gradient of MLCAPE in excess of 3000 J/kg extending from W-S/W to
E-N/E over the Nrn two rows of counties. Most CAM guidance has been
consistent in the last 36 to 48 hours on the evolution of storms
along this frnt, w/ the primary threat through the afternoon and
later evening tonight including swaths of strong to damaging winds
from bowing segments, though large hail, and perhaps a few brief
QLCS tornadoes should shear/outflow balances arise, w/ stronger
effective shear residing over the Nrn portion of the state invof an
upper-lvl jet max.

In addition to a severe weather threat, anomalous tropospheric
column moisture is abundant across the FA, with a plume of 1.6" to
1.8" PWATs extending over the region. Thunderstorms that develop wl
lkly have extremely efficient rainfall rates, w/ 2"/hr possible if
storms begin to train, and local flash flooding could occur.

Sun thru Mon, the cold frnt should clear the S/Ern portion of the
state by Sun morning, w/ prominent Nrly winds driving drier air into
the Natural State. In the wake of the frnt, sfc high pressure wl
settle over the region, w/ PoPs tapering off from N/W to S/E through
Sun morning, and settled/dry wx persisting through the end of the
PD, w/ a brief stint of below normal daily high temps.

&&

.LONG TERM...Tuesday Through Friday

A wet and unsettled pattern is expected for the long term across AR.
Aloft, SW flow will be in place between a trough over the
Rockies/Srn Plains and a ridge over the Wrn Atlantic Ocean. A
shortwave embedded in the larger parent flow will traverse across
the state on Tuesday before the entire trough ejects out of the
plains and across the MS Valley region Wednesday into early
Thursday. These two features are anticipated to trigger two rounds
of heavier showers and thunderstorms within areas of already
scattered convection. At the surface, the warm front lifting N from
the short term period should be N of AR, with a return of rich/moist
tropical air encompassing the region.

Heavy rainfall is expected Tuesday through Tuesday. Given PW values
may range from 1.5 to 2 inches, plus a quasi-stationary SW to NE
upper flow, this will set the stage for the potent of heavy rainfall
across the Srn MS Valley. While some severe weather could be
possible, especially once the upper trough pivots through, the main
story will be amount of rainfall possible. As of now, the potential
exists for two to more than five inches of precipitation across a
large portion of AR through the long term. The threat for flash
flooding should remain low to moderate due to the spread out
duration of precipitation, however this will be monitored. Rises on
areas streams and rivers are likely though.

Precipitation is expected to wind down Thursday has high pressure at
the surface and upper level ridging aloft moves into the region. Dry
air will return and temperatures will cool to slightly below
average. Nice weather is expected on Friday.

Temperatures will be near normal mid week thanks to cloud cover and
precipitation, with lows slightly above average for the same
reasons. Temperatures are expected to fall into the 50s for lows
Friday morning, with highs in the 60s and 70s Thursday, and 70s to
80s for highs on Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     56  65  54  73 /  90  20  10  10
Camden AR         63  70  58  79 /  90  50  10  20
Harrison AR       49  64  50  68 /  80  10  10  20
Hot Springs AR    58  66  56  75 /  90  40  10  20
Little Rock   AR  60  68  59  76 / 100  30  10  10
Monticello AR     64  71  59  78 /  90  70  20  30
Mount Ida AR      56  66  55  75 /  90  30  10  20
Mountain Home AR  51  66  51  69 /  80  10  10  10
Newport AR        58  65  56  73 /  90  30  10  10
Pine Bluff AR     63  68  60  77 /  90  50  10  20
Russellville AR   56  67  55  73 /  90  20  10  20
Searcy AR         58  66  55  74 /  90  30  10  10
Stuttgart AR      62  67  60  75 /  90  40  10  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...232 / Long Term...70
Hazardous weather outlook, May 21, 1:33 PM CST, 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
233 PM CDT Sat May 21 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-221945-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
233 PM CDT Sat May 21 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Storms will become more widespread through today into tonight,
first across northwestern and northern Arkansas, and spreading
southeast with time. Damaging winds and large hail are the primary
threats with some tornado potential with any isolated storms.
Localized flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

Showers and thunderstorms will exit toward the Gulf Coast on Sunday,
with precipitation becoming more isolated to scattered through
Monday. Another round of storms is expected Tuesday into Thursday.

While spotty severe weather is possible through Wednesday, the main
concern will be areas of heavy rain. The forecast calls for two to
more than five inches of rain, with the highest amounts in southwest
sections of the state. Given this much rain, flash flooding and
rises on area rivers are becoming more likely. This could be a
significant high water event in parts of the state, so Arkansans are
advised to continue monitoring this developing situation.

.Spotter Information Statement...

Spotter activation will be needed today and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/70

In the hours before

Special weather statement, May 21, 10:32 AM CST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1132 AM CDT Sat May 21 2022

ARZ006>008-017-211715-
Lawrence AR-Randolph AR-Sharp AR-Fulton AR-
1132 AM CDT Sat May 21 2022

...A strong thunderstorm will impact portions of central Randolph,
east central Fulton, northwestern Lawrence and northeastern Sharp
Counties through 1215 PM CDT...

At 1131 AM CDT, Doppler radar was tracking a strong thunderstorm over
Highland in Sharp County, or near Cherokee Village, moving east at 25
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cherokee Village...               Black Rock...
Highland in Sharp County...       Hardy...
Imboden...                        Ravenden...
Portia...                         Ravenden Springs...
Annieville...                     Dalton...
Smithville...                     Williford...
Powhatan...                       Armstrong...
Wirth...                          Birdell...
Sitka...                          Center...
Warm Springs...                   Eleven Point...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3606 9102 3611 9158 3644 9149 3650 9107
      3650 9100
TIME...MOT...LOC 1631Z 265DEG 22KT 3627 9150

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

230
Special weather statement, May 21, 11:15 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1215 PM CDT Sat May 21 2022

ARZ007-008-017-211800-
Lawrence AR-Randolph AR-Sharp AR-
1215 PM CDT Sat May 21 2022

...Strong thunderstorms will impact portions of Randolph, Lawrence
and southeastern Sharp Counties through 100 PM CDT...

At 1215 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dalton to Ravenden to 6 miles northeast of Cave
City. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pocahontas...                     Walnut Ridge...
Hoxie...                          Black Rock...
Lake Charles State Park...        Imboden...
Ravenden...                       Reyno...
College City...                   Portia...
Maynard...                        Biggers...
Lynn...                           O'Kean...
Ravenden Springs...               Minturn...
Annieville...                     Dalton...
Attica...                         Sedgwick...

This includes US Highway 67 between mile markers 115 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3611 9077 3608 9082 3599 9086 3598 9084
      3595 9086 3603 9159 3622 9137 3646 9124
      3650 9100 3650 9078 3649 9077 3643 9078
      3641 9075 3628 9075 3628 9078 3629 9079
      3629 9081 3615 9081 3615 9075
TIME...MOT...LOC 1715Z 266DEG 20KT 3642 9112 3622 9123 3600 9145

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

230
Special weather statement, May 21, 1:18 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
218 PM CDT Sat May 21 2022

ARZ112-203-212-211945-
Newton County Higher Elevations AR-Newton County Lower Elevations AR-
Boone County Higher Elevations AR-
218 PM CDT Sat May 21 2022

...A strong thunderstorm will impact portions of central Newton and
southern Boone Counties through 245 PM CDT...

At 218 PM CDT, Doppler radar was tracking a strong thunderstorm near
Upper Buffalo Wilderness Area, or 18 miles southwest of Jasper,
moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jasper...                         Lost Valley State Park...
Piercetown...                     Erbie...
Upper Buffalo Wilderness Area...  Pruitt...
Wayton...                         Boxley...
Mossville...                      Compton...
Low Gap...                        Fallsville...
Crossroad...                      Vendor...
Parthenon...                      Swain...
Gum Springs in Newton County...   Mt Judea...
Dixon Ridge...                    Nail...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3589 9301 3575 9352 3582 9352 3588 9353
      3588 9350 3592 9351 3593 9349 3595 9349
      3595 9347 3597 9347 3597 9345 3601 9345
      3617 9322
TIME...MOT...LOC 1918Z 244DEG 38KT 3587 9348

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

230
Special weather statement, May 21, 1:20 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
220 PM CDT Sat May 21 2022

ARZ008-017-211945-
Lawrence AR-Randolph AR-
220 PM CDT Sat May 21 2022

...A strong thunderstorm will impact portions of southeastern
Randolph and east central Lawrence Counties through 245 PM CDT...

At 219 PM CDT, Doppler radar was tracking a strong thunderstorm over
College City, or over Walnut Ridge, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pocahontas...                     Walnut Ridge...
Hoxie...                          Black Rock...
Reyno...                          College City...
Portia...                         Biggers...
O'Kean...                         Whiskerville...
Giles Spur...                     Shannon...
Dicus...                          Fender...
Elnora...                         Manson...
Lesterville...

This includes US Highway 67 between mile markers 118 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3612 9077 3609 9080 3608 9082 3602 9084
      3597 9091 3609 9111 3642 9077 3641 9075
      3628 9075 3628 9078 3629 9079 3629 9081
      3615 9081 3615 9075
TIME...MOT...LOC 1919Z 224DEG 32KT 3610 9093

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

67
Special weather statement, May 21, 1:23 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
223 PM CDT Sat May 21 2022

ARZ112-121-221-212000-
Newton County Higher Elevations AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
223 PM CDT Sat May 21 2022

...A strong thunderstorm will impact portions of southwestern Newton
and northern Johnson Counties through 300 PM CDT...

At 222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodland, or 9 miles north of Clarksville, moving northeast at 25
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarksville...                    Woodland...
Walnut...                         Rosetta...
Devils Knob...                    Salus...
Catalpa...                        Harmony...
Ozone...                          Fallsville...
Haw Creek Falls Campground...     Hillcrest in Johnson County...
Mineral Springs Recreation Area...
Fort Douglas...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3547 9350 3557 9368 3584 9342 3571 9320
TIME...MOT...LOC 1922Z 216DEG 20KT 3559 9354

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

44

The radar

The Western Arkansas radar (KSRX), 112 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 7 hail, 2 tornado, 1 lightning. Local standard time, as filed.

Tornado, Newton

When
May 21, 1:45 PM CST to 1:48 PM CST
Where
Newton County, 0.69 mi N of Mossville to 1.72 mi N of Mossville
Rating
EF0
Path length
1.04 mi
Path width
100 yd
Reported by
Social Media
Coordinates
35.910, -93.380

This tornado remained over difficult to access terrain near Smith Creek and was observed from a residence just east of the path. This was an EF0 tornado that touched down along Smith Creek between Highway 21 and Newton County Rd. 24.

Thunderstorm Wind, Izard

When
May 21, 4:21 PM CST
Where
Izard County, 0.56 mi E of Franklin
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
36.170, -91.770

Fallen trees caused damage to a home and a vehicle in Franklin.

Hail, Pope

When
May 21, 4:40 PM CST
Where
Pope County, 1.49 mi SSW of Dover
Measured
0.75 in hail
Reported by
Social Media
Coordinates
35.380, -93.130

Thunderstorm Wind, Sharp

When
May 21, 4:43 PM CST
Where
Sharp County, 1.49 mi NNE of Ash Flat
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
36.240, -91.590

This wind gust was measured on the Ash Flat CWOP.

Thunderstorm Wind, Sharp

When
May 21, 4:43 PM CST
Where
Sharp County, 0.89 mi NW of Ash Flat
Measured
70 kt (81 mph) estimated gust
Property damage
$70,000
Reported by
Fire Department/Rescue
Coordinates
36.230, -91.610

Delayed report...significant damage occurred around Ash Flat, including several large trees blown down, damage to power poles, and one home with a metal roof torn off. South of town, a few houses were damaged by fallen trees, and a few barns or outbuildings sustained wind damage as well. This report was relayed via NWSChat from Ash Flat Fire Department. The time is based on radar data.

Hail, Sharp

When
May 21, 4:45 PM CST
Where
Sharp County, 0.89 mi NW of Ash Flat
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.230, -91.610

Thunderstorm Wind, Sharp

When
May 21, 4:45 PM CST
Where
Sharp County, 0.89 mi NW of Ash Flat
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.230, -91.610

A trained spotter estimated a 60 mph gust.

Hail, Van Buren

When
May 21, 4:50 PM CST
Where
Van Buren County, 1.12 mi E of Clinton
Measured
1 in hail
Reported by
Public
Coordinates
35.580, -92.450

Thunderstorm Wind, Lawrence

When
May 21, 5:00 PM CST
Where
Lawrence County, 0.69 mi N of Ravenden
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.240, -91.250

The Emergency Manager reported multiple trees down around Ravenden.

Thunderstorm Wind, Arkansas

When
May 21, 5:13 PM CST
Where
Arkansas County, 0.69 mi S of Pocahontas
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
36.260, -90.970

There was a video of a large tree uprooted on social media.

Thunderstorm Wind, Randolph

When
May 21, 5:27 PM CST
Where
Randolph County, 0.56 mi W of Biggers
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.330, -90.810

A report was received from the public of a 70 mph wind gust.

Hail, Independence

When
May 21, 5:34 PM CST
Where
Independence County, Southside
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.700, -91.620

Hail, Conway

When
May 21, 5:38 PM CST
Where
Conway County, 0.89 mi NE of Blick
Measured
1 in hail
Reported by
Social Media
Coordinates
35.380, -92.710

Tornado, Garland

When
May 21, 6:00 PM CST to 6:01 PM CST
Where
Garland County, 1.29 mi WSW of Sunshine to 1.2 mi WSW of Sunshine
Rating
EFU
Path length
0.1 mi
Path width
50 yd
Reported by
Social Media
Coordinates
34.461, -93.250

Several videos and images viewed on social media indicate a brief tornado touchdown occurred along this track. Given that this tornado was on the ground very briefly and no damage was observed, it is rated an EFU.

Thunderstorm Wind, Faulkner

When
May 21, 6:30 PM CST
Where
Faulkner County, 2.07 mi N of Bono
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.280, -92.480

A few trees were blown down in the Mallett area.

Thunderstorm Wind, Faulkner

When
May 21, 7:39 PM CST
Where
Faulkner County, 0.57 mi W of Otto
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.030, -92.210

A tree was blown down on Otto Rd.

Thunderstorm Wind, Lonoke

When
May 21, 7:55 PM CST
Where
Lonoke County, 0.69 mi N of Ward
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
35.040, -91.970

A tree was blown down along Hwy. 319.

Lightning, Pulaski

When
May 21, 8:00 PM CST
Where
Pulaski County, 0.57 mi W of Cammack Vlg
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
34.770, -92.360

The Emergency Manager reported a structure fire on Ridge Rd. due to a lightning strike.

Thunderstorm Wind, Pulaski

When
May 21, 8:20 PM CST
Where
Pulaski County, Douglas Corner
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.700, -92.400

A tree was blown down and blocking one lane of traffic on I-430.

Thunderstorm Wind, Pulaski

When
May 21, 8:35 PM CST
Where
Pulaski County, 0.89 mi NE of Pulaski
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
34.760, -92.310

Pictures were received of large trees that were blown over on Cedar Hill Rd., one of which was fallen on a house. The house did not appear to be significantly damaged. The time is based on radar data.

Hail, Jefferson

When
May 21, 9:20 PM CST
Where
Jefferson County, 0.69 mi N of Redfield
Measured
1 in hail
Reported by
Public
Coordinates
34.440, -92.180

Thunderstorm Wind, Jefferson

When
May 21, 9:30 PM CST
Where
Jefferson County, 1.38 mi N of Hooker
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.140, -91.900

A tree was blown down onto Highway 425, blocking both lanes of traffic.

Thunderstorm Wind, Garland

When
May 24, 4:35 PM CST
Where
Garland County, 0.9 mi NE of Lake Hamilton
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
34.430, -93.090

A large tree was blown down, partially onto a home. A metal carport was damaged as well.

Hail, Lonoke

When
May 24, 4:40 PM CST
Where
Lonoke County, 2.66 mi WSW of Bevis Corner
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
34.700, -92.040

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyThe tornado archive for Arkansas, 2022Warnings in Arkansas, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031276, 1031243, 1031244, 1031245, 1031251, 1031252, 1031256, 1031259, 1031261, 1031262, 1031263, 1031264, 1031265, 1031277, 1031266, 1031267, 1031268, 1031269, 1031270, 1031271, 1031272, 1031273, 1031275, 1031274.